Wednesday, June 7, 2017

Autonomic Dysfunction after Effexor

As you know, I went off Effexor in a Neurologist controlled withdrawal over 5 weeks ago.   The side effects of the withdrawal have been difficult at best.  The Brain Zapping, ear ringing, pressurized head, are all issues to be reckoned with.  But, there are some I am dealing with  I did not expect.  For instance, my Blood Pressure has gone up exponentially!!  Before I went off Effexor, my BP ran 120/68.  Now, it spikes at 162/110 and does not go lower that 140/80.  My cholesterol is 160 with a high "Good" HDL level and low bad cholesterol levels.  So, I do not believe that is the cause.  Instead, I believe it is a result of the increased Autonomic Dysfunction issues I have previously been DX with.

Another issue is the fact that Effexor med it so I had no emotional release.   Now, I have emotional reactions to any and every event.  And those emotions may be hyper elevated.  This is something I need to watch.

The Neurologist ordered some blood work to check for a stroke and had set up an MRI for the end of June, to check on the progression of my LBD and to check for strokes.   We will see what we will see.

One other topic;  I have done some research on the Internet about SSRI drugs.  Cleveland Clinic, Mayo Clinic, and others medical brain trusts have nothing but bad things to say about the side effects of SSRI drugs.  Yes, they help with depression and some people really need them.  I venture to say SSRI's give these folks better lives.  But, it was also evident to me that the SSRI class of drugs was over prescribed.  And since, Mayo now says getting off an SSRI is worse than the withdrawal from Cocaine and Heroine!!   In my case, I believe I was prescribes Effexor in effort or at least, had my prescription increased in error.    In any case, I am now dealing with the consequences of this drug and those issues may kill me!!  Oh well, I always knew I was a lab rat.

No comments:

Post a Comment